MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; SURGICAL MESH
Catalog Number 1151015
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient; however, no additional details have been provided.Review of manufacturing records indicate product was manufactured to specification.This emdr represents the bard/davol xenmatrix ab (device #3).Additional emdrs were submitted to represent the bard/davol mesh - composix (device #1) and the bard/davol mesh - composix (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2004 the patient underwent surgery for repair of an incisional hernia.A bard composix was implanted to repair the hernia defect.On or about (b)(6) 2004 the patient underwent an additional surgery for repair of a recurrent incisional hernia.The surgeon took down the adhesions that were encountered.A bard composix was implanted to repair the recurrent hernia defect.On or about (b)(6) 2008, patient underwent surgery to remove the composix and repair the recurrent incisional hernia.Additionally, during this surgery, the surgeon took down the adhesions and excised the mesh.Then, a non-bard/davol mesh was implanted to attempt to repair the recurrent hernia defect.On or about (b)(6) 2018, patient underwent additional surgery to remove the previously placed mesh and repair recurrent hernias.After entering the abdomen, the surgeon found extensive bowel adhesions to the mesh, which caused a partial bowel obstruction.After extensively lysing the bowel adhesions, the surgeon had to perform two bowel resections and anastomoses.The mesh was then explanted with dense scar tissue and adhesions.The surgeon placed a bard xenmatrix ab in an attempt to repair the abdominal hernia defect.Attorney alleges "past, present, and future damages, including but not limited to, pain and suffering for severe and permanent personal injuries sustained by the patient".It is also alleged that the patient experienced emotional distress and the device was defective.

Brand Name
XENMATRIX AB
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10098474
Report Number1213643-2020-05164
Device Sequence Number3448761
Product Code PIJ
UDI-Device Identifier00801741074226
UDI-Public(01)00801741074226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number1151015
Device Lot NumberHUCN0749
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;